# SDR FFKA113

- Difficulty date: December 23, 2006
- Submitted: December 29, 2006
- Operation: Air carrier
- Aircraft: N11HW
- Make and model: Beech 58
- Aircraft serial: TH271
- Aircraft time: 13,221 hours
- Engine: Cont IO520C
- Engine time: 3,700 hours
- Propeller: Hartzl STCPHCC3Y
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: SA52000A20P
- Part serial: A5234480
- Condition: Cracked
- Location: Lt Engine
- Part time: 1,845 hours, 1,000 cycles
- Component: Engine, Cont, IO520C
- Component part number: IO520C
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED THAT AFTER AN HOUR AN HALF IN CRUISE FLIGHT THAT THE LEFT ENGINE EGT HAD FALLEN BELOW AN OPTIMUM LEVEL FOR CRUISE FLIGHT.  TRIED TO ADJUST THE LEFT ENGINE FUEL FLOW WHICH GAVE NO SIGNIFICANT CHANGES FOR OPTIMUM FUEL ECONOMY.  THE PILOT ALSO NOTED THAT THE ENGINE HAD NO NOTICEABLE CHANGE IN PERFORMANCE AND DID NOT EXECUTE ANY PRECAUTIONARY MANEUVERS.  UPON ARRIVAL TO RDU PILOT REPORTED THE ANOMALY TO MAINTENANCE.  MAINTENANCE INVESTIGATED THE REPORT AND FOUND THE NUMBER ONE CYLINDER HEAD CRACKED ON THE LEFT ENGINE.  MAINTENANCE REMOVED ENGINE FROM SERVICE FOR ANALYSES.
